Sephora

Stores & Services
Find a Sephora

Happening at Sephora

View all

Services

From makeovers to personalized skincare consultations

Free Classes

Get inspired, play with products & learn new skills

cancel
Showing results for 
Search instead for 
Did you mean: 
Post in Age Defiers
|

Vitamin C Powder - Taken Orally Side Effects

Good afternoon Ladies,

 

I need some real talk and feedback so come everyone, come all.

 

I've recently begun drinking powdered collagen and vitamin c crystals (which was reported to help with the absorption/production of collagen) in a water/orange juice mix each morning. I was inspired by my aunt who is looking naturally glowy and gorgeous with strong nails and longer/ healthier hair despite her lack of makeup.

 

I'm wondering if I'm experiencing some side effects? which include itchy tingly skin throughout my body. Not like nail scratching, mark leaving itchiness, it just makes me sort of squirm and makes me feel aware of my body --if that makes any sense.

 

Have any of you tried this combo or experienced anything similar?

 

(See links above for products--they were bought from Amazon)

Re: Vitamin C Powder - Taken Orally Side Effects

Not sure what kind of supplement you're taking/how much-- it's quite hard to overdose on Vitamin C, since it is water soluble as the previous commenter mentioned. That said I would definitely stop the collagen/Vit C mixture for now and see if the symptoms stop. You always want to rule out any other medical issues you might be having that could also cause tingling and odd sensations. Then add one back in at a time, not both.  

 

Also, if it does turn out to be the supplement causing your tingling, it's not a huge loss! There are only a handful of recent studies demonstrating that oral consumption of collagen does anything at all for your skin. And if it's the Vitamin C, a) that probably means you're already getting enough Vitamin C in your diet anyways and b) Vitamin C is a pretty easy vitamin to incorporate. 

High doses of vitamin C (and E) can have flushing and itc...

High doses of vitamin C (and E) can have flushing and itching side effects. It can also make it burn when you urinate, as it is a water soluble acid. Since it is water soluble, it won't cause permanent damage, just skip a few days of vitamin C and you will excrete it out of you. Then try starting again at a lower dose.
2 Replies
Conversation Stats
  • 2 replies
  • 417 views
  • 0 Hearts Given
  • 3 Contributors
testing